Alert archive / Wyoming / Red Flag Warnings in 2015
Red Flag Warning 35, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Oct 13, 2015, 7:48 PM MDT. It took effect at Oct 14, 2015, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2015, 7:48 PM MDT (01:48 UTC)
- In effect from
- Oct 14, 2015, 11:00 AM MDT
- Expired
- Oct 14, 2015, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
007 WWUS85 KCYS 140148 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 748 PM MDT TUE OCT 13 2015 ...GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL DEVELOP WEDNESDAY AFTERNOON... .DRY WITH GUSTY WINDS WILL RETURN WEDNESDAY PRODUCING CRITICAL FIRE CONDITIONS OVER PORTIONS OF SOUTHEAST WYOMING. WESTERLY WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS 25 TO 35 MPH IN THE AFTERNOON. RELATIVE HUMIDITY READINGS WILL DROP INTO THE TEENS. WYZ302-303-306-308-309-141000- /O.NEW.KCYS.FW.W.0035.151014T1700Z-151015T0100Z/ NORTH LARAMIE RANGE/MEDICINE BOW NF- CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY/SHIRLEY BASIN- SOUTH LARAMIE RANGE/MEDICINE BOW NF- 748 PM MDT TUE OCT 13 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302...303...306...308 AND 309... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 302...303...306...308 AND 309. * WIND...WESTERLY 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...12 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT IGNITE ACROSS THE AREA WILL LIKELY SPREAD RAPIDLY DUE TO VERY DRY CONDITIONS AND GUSTY WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
294 WWUS85 KCYS 140451 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1051 PM MDT TUE OCT 13 2015 ...GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL DEVELOP WEDNESDAY AFTERNOON... .WARM DRY AIR AND GUSTY WINDS WILL RETURN WEDNESDAY PRODUCING CRITICAL FIRE CONDITIONS OVER PORTIONS OF SOUTHEAST WYOMING. WESTERLY WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS 25 TO 35 MPH IN THE AFTERNOON. RELATIVE HUMIDITY READINGS WILL DROP INTO THE TEENS. WYZ302-303-306-308-309-141300- /O.CON.KCYS.FW.W.0035.151014T1700Z-151015T0100Z/ NORTH LARAMIE RANGE/MEDICINE BOW NF- CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY/SHIRLEY BASIN- SOUTH LARAMIE RANGE/MEDICINE BOW NF- 1051 PM MDT TUE OCT 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302...303...306...308 AND 309... * AFFECTED AREA...FIRE WEATHER ZONES 302...303...306...308 AND 309. * WIND...WESTERLY 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...12 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT IGNITE ACROSS THE AREA WILL LIKELY SPREAD RAPIDLY DUE TO VERY DRY CONDITIONS AND GUSTY WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$
185 WWUS85 KCYS 141242 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 642 AM MDT WED OCT 14 2015 ...GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL DEVELOP THIS AFTERNOON... .WARM AND DRY CONDITIONS WILL RETURN TO THE REGION TODAY...WITH GUSTY WINDS EXPECTED ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON. SPECIFICALLY...WESTERLY WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS 25 TO 30 MPH IN THE AFTERNOON. RELATIVE HUMIDITY READINGS WILL DROP INTO THE TEENS. THE COMBINATION OF THESE WEATHER ELEMENTS WILL PRODUCE CRITICAL FIRE CONDITIONS OVER THESE AREAS OF SOUTHEAST WYOMING. WYZ302-303-306-308-309-150100- /O.CON.KCYS.FW.W.0035.151014T1700Z-151015T0100Z/ NORTH LARAMIE RANGE/MEDICINE BOW NF- CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY/SHIRLEY BASIN- SOUTH LARAMIE RANGE/MEDICINE BOW NF- 642 AM MDT WED OCT 14 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302...303...306...308 AND 309... * AFFECTED AREA...FIRE WEATHER ZONES 302...303...306...308 AND 309. * WIND...WESTERLY 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY...12 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT IGNITE ACROSS THE AREA WILL LIKELY SPREAD RAPIDLY DUE TO VERY DRY CONDITIONS AND GUSTY WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$
886 WWUS85 KCYS 150102 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 702 PM MDT WED OCT 14 2015 .CRITICAL FIRE WEATHER CONDITIONS HAVE SUBSIDED. WYZ302-303-306-308-309-150215- /O.EXP.KCYS.FW.W.0035.000000T0000Z-151015T0100Z/ NORTH LARAMIE RANGE/MEDICINE BOW NF- CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY/SHIRLEY BASIN- SOUTH LARAMIE RANGE/MEDICINE BOW NF- 702 PM MDT WED OCT 14 2015 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302...303...306...308 AND 309... CRITICAL FIRE WEATHER CONDITIONS HAVE SUBSIDED. THERE IS NO LONGER A THREAT FOR RAPID FIRE SPREAD. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 13, 5:36 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Oct 13, 5:36 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
536 PM MDT TUE OCT 13 2015
.SHORT TERM...(TONIGHT-THURSDAY NIGHT)
ISSUED AT 318 PM MDT TUE OCT 13 2015
DRY NORTHWEST FLOW ALOFT REMAINS IN PLACE ACROSS THE CENTRAL ROCKIES
THIS AFTN ON THE NORTHERN FRINGE OF BROAD UPPER-LEVEL RIDGING ACROSS
MUCH OF THE WESTERN US. DEEP SUBSIDENCE CONTINUES...AND VISIBLE SAT
IMAGERY SHOWS VIRTUALLY NO CLOUD COVER OVER ACROSS WYOMING/COLORADO/
NEBRASKA. CRITICAL FIRE WEATHER CONDITIONS WERE ONGOING AT 20Z OVER
AREAS ALONG/WEST OF THE LARAMIE RANGE...ALBEIT MARGINAL. FLOW ALOFT
IS WEAKER THAN PREVIOUS DAYS...SO IT HAS BEEN HARD TO GET WIND GUSTS
MUCH HIGHER THAN 25 MPH. LEE TROUGHING OVER THE PLAINS IS RESULTING
IN ENOUGH VARIABILITY IN SURFACE WINDS TO INHIBIT MIXING ACROSS THE
HIGH PLAINS...SO A RED FLAG WARNING WILL NOT BE NECESSARY FARTHER E
THROUGH THE EVENING. AS SUCH...DID NOT MAKE ANY CHANGES TO RED FLAG
WARNINGS ALREADY IN EFFECT. IT WILL BE ANOTHER COOL NIGHT OVER MOST
OF THE AREA...WITH LOW-MID 30S POSSIBLE OVER THE LOWER ELEVATIONS OF
THE PANHANDLE WITH LIGHTER WINDS. PATCHY FROST IS POSSIBLE.
A STAGNANT WEATHER PATTERN WILL CONTINUE INTO WEDNESDAY. PERSISTENCE
IS THE NAME OF THE GAME WITH MORE SUNSHINE...WARM TEMPERATURES...AND
BREEZY CONDITIONS ACROSS MUCH OF THE CWA. GFS/NAM FORECAST SOUNDINGS
LOOK VERY SIMILAR TO TODAY...SO ANTICIPATE ANOTHER DAY OF MARGINALLY
CRITICAL FIRE WEATHER ALONG/WEST OF THE LARAMIE RANGE. CONFIDENCE IS
NOT HIGH ENOUGH TO JUSTIFY ANY NEW HIGHLIGHTS ATTM...SO WILL LET THE
NEXT SHIFT OR TWO DECIDE IF ANY RED FLAG PRODUCTS ARE NECESSARY WHEN
THE CURRENT ONE EXPIRES. THERMAL PROFILES ARE NEARLY IDENTICAL W/700
MILLIBAR TEMPS BETWEEN +8 AND +10 DEG C...SO EXPECT HIGH TEMPS TO BE
IN THE UPPER 70S OVER THE PLAINS. A STRONG/DRY COLD FRONT WILL BLAST
SOUTH ACROSS THE CWA ON WED NIGHT/EARLY THU...DROPPING 700 HPA TEMPS
TO BETWEEN +2 AND +4 DEG C. RESULTING HIGH TEMPS SHOULD BE 12-15 DEG
COOLER ON THU. WHILE THE COOLER TEMPERATURES SHOULD OFFER AT LEAST A
LITTLE RELIEF IN THE FIRE WEATHER REALM...MOISTURE WILL STILL BE TOO
MEAGER TO GENERATE ANY PRECIPITATION. BY THU NIGHT...MANY AREAS WILL
SEE LOW TEMPERATURES AROUND FREEZING. THE GFS SHOWS A DECENT SURFACE
PRESSURE GRADIENT ACROSS THE CWA BETWEEN 00Z-12Z FRI...SO THERE IS A
CHANCE THAT SURFACE WINDS COULD KEEP THINGS MORE MIXED THAN CONS MOS
WOULD WANT US TO BELIEVE. WHILE THAT COULD RESULT IN SLIGHTLY WARMER
SURFACE TEMPERATURES...FROST/FREEZE HEADLINES MAY BE NECESSARY AS WE
GET CLOSER TO THU NIGHT.
.LONG TERM...(FRIDAY-TUESDAY)
ISSUED AT 318 PM MDT TUE OCT 13 2015
MILD AND DRY WEATHER FOR FRIDAY WITH THE CWA ON THE WESTERN
PERIPHERY OF A SFC HIGH OVER THE NORTHERN AND CENTRAL PLAINS
AND NWLY FLOW ALOFT. BECOMING A LITTLE WARMER OVER THE WEEKEND
AS AN UPPER RIDGE SLIPS EAST ACROSS THE AREA LEAVING SWLY FLOW
ALOFT FOR SUNDAY WITH SOME INCREASE IN MOISTURE ADVECTING
NORTHEAST FROM AN UPPER LOW OVER THE FAR SW CONUS. COULD EVEN SEE
A FEW SHOWERS LATE SUNDAY OVER THE HIGHER MTNS. A CHANGE TO COOLER
AND MORE MOIST CONDITIONS SEEN FOR EARLY NEXT WEEK AS THE UPPER
LOW DRIFTS ENE INTO THE 4 CORNERS AREA AND PHASES WITH NORTHERN
STREAM ENERGY TO CREATE A MORE AMPLIFIED UPPER TROF OVER THE ROCKY
MTN CHAIN TUESDAY. SHOULD SEE MORE WIDESPREAD SHOWERS SPREADING
OVER THE CWA MONDAY INTO TUESDAY WITH SOME MTN SNOW SHOWERS AS
WELL. HAVE TRIMMED MAX TEMPS FOR THESE TWO DAYS A LITTLE BELOW
GUIDANCE GIVEN THE EXPECTED PATTERN.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 528 PM MDT TUE OCT 13 2015
QUIET WEATHER ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA
PANHANDLE TONIGHT AND WEDNESDAY. WINDS WILL BE LIGHT AND SKIES
WILL BE CLEAR TONIGHT. WINDS WILL BECOME A BIT GUSTY FROM THE WEST
IN SOUTHEAST WYOMING WEDNESDAY AFTERNOON.
&&
.FIRE WEATHER...
ISSUED AT 318 PM MDT TUE OCT 13 2015
CRITICAL TO NEAR-CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE LATE
THIS AFTERNOON FOR AREAS ALONG/WEST OF THE LARAMIE RANGE. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 7 PM MDT. RELATIVE HUMIDITY RECOVERY
IS EXPECTED TO BE POOR ONCE AGAIN TONIGHT...SO WEDNESDAY WILL LIKELY
FEATURE A REPEAT OVER THE SAME AREAS WITH HUMIDITY VALUES AROUND 12-
17 PERCENT AND GUSTY WEST/NORTHWEST WINDS. A COLD FRONT IS EXPECTED
TO MOVE SOUTH ACROSS THE AREA ON WED NIGHT/THU...LIKELY RESULTING IN
MUCH COOLER TEMPERATURES AND HIGHER HUMIDITIES. THERE ARE NO CHANCES
FOR MEASURABLE PRECIPITATION THROUGH THE END OF THE WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR WYZ302-303-306-
308-309.
NE...NONE.
&&
SHORT TERM...CLH
LONG TERM...RE
AVIATION...SML
FIRE WEATHER...CLHHazardous weather outlook, Oct 13, 5:22 AM MDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 522 AM MDT TUE OCT 13 2015 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-111-112-114- 118-119-141130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-SNOWY RANGE- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 522 AM MDT TUE OCT 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WYZ103>106-109-110-113-115>117-141130- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- 522 AM MDT TUE OCT 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY WEST WINDS WILL COMBINE WITH VERY DRY CONDITIONS THIS AFTERNOON FOR MANY LOCATIONS ALONG AND WEST OF THE LARAMIE RANGE...AND WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.